MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; GAUZE IN LAPAROSCOPY PACK-LF

MEDLINE INDUSTRIES INC.; GAUZE IN LAPAROSCOPY PACK-LF
Catalog Number DYNJ0751465U
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during an unidentified procedure the gauze unraveled while inside of a patient.Despite multiple good-faith attempts, the reporting facility was unable or unwilling to provide additional patient, product, or procedural information to the manufacturer.The use of the gauze during the unidentified procedure is unknown.No impact or adverse effect to the patient or to the unidentified procedure was originally reported to the manufacturer.No sample was returned to the manufacturer for evaluation.A root cause for the reported incident could not be determined.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the gauze unraveled while inside of a patient.
 
Additional Manufacturer Narrative
The manufacturer received additional information from the reporting facility.Reportedly, at the end of a prostatectomy procedure, the gauze was identified to have unraveled within the surgical site.A pair of forceps was used by the surgeon to remove the gauze material from the surgical site.The patient was under general anesthesia at the time of the incident.The administration of additional anesthesia was not required.There was no impact or adverse effect to the patient.No sample was returned to the manufacturer for evaluation.If additional relevant information becomes available, another supplemental medwatch will be filed.

Common Device Name
GAUZE IN LAPAROSCOPY PACK-LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key8901195
Report Number1423395-2019-00028
Device Sequence Number18986879
Product Code FDE
UDI-Device Identifier10889942966424
UDI-Public10889942966424
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ0751465U
Device Lot Number19FKB119
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer08/22/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR